Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 8, 2012Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 8, 2012, 3:28 AM EDT for Atkinson County, Coffee County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 3:28 AM EDT (07:28 UTC)
Expired
Aug 8, 2012, 4:30 AM EDT
In force
62 min
Issued by
NWS Jacksonville, FL

Counties Atkinson County, GA, Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
982 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS82 KJAX 080728
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT WED AUG 8 2012

GAZ132-149-080830-
ATKINSON-COFFEE-
328 AM EDT WED AUG 8 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EDT...

AT 328 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
AMBROSE TO 8 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...AMBROSE...PEARSON...DOUGLAS...BROXTON...AXSON AND WEST
GREEN THROUGH 430 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3152 8309 3161 8306 3164 8302 3169 8300
      3170 8284 3167 8284 3167 8271 3167 8270
      3129 8266 3128 8270 3123 8270 3119 8267
      3118 8304 3127 8304 3133 8307 3140 8314
      3147 8315
TIME...MOT...LOC 0728Z 267DEG 15KT 3160 8305 3123 8301

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:25 PM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 7, 9:25 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 PM EDT TUE AUG 7 2012

.UPDATE...
DEEP LAYER MOISTURE AND IMPRESSIVE ELEVATED INSTABILITY PER
EVENING KJAX SOUNDING EXPLAINS THE NUMEROUS SHOWERS AND
THUNDERSTORMS THAT REDEVELOPED OVER NORTHEAST FLORIDA AND
PERSISTED INTO THIS EVENING. THIS ACTION WILL CONTINUE TO WIND
DOWN AND BECOME ISOLATED BY 11 PM. UPPER LEVEL ENERGY WILL
CONTINUE TO PIVOT ACROSS THE AREA OVERNIGHT AND ADDITIONAL
THUNDERSTORMS WILL LIKELY DEVELOP OVERNIGHT. WILL COVER THIS WITH
20-30 POPS AND SHOW THE BEST CHANCES ACROSS NORTHWEST PORTIONS OF
SOUTHEAST GEORGIA LATE TONIGHT. TEMPS ARE ON TRACK AND NO
ADDITIONAL CHANGES WILL BE MADE WITH THE EVENING UPDATE.

&&

.AVIATION...OCNL MVFR VSBY/CIGS FOR JAX TERMINALS THIS EVENING
THROUGH ABOUT 03Z/04Z AS REMNANT SHOWERS/ISOLD T-STORM MOVE ENEWD
THROUGH DUVAL COUNTY. AFTER MIDNIGHT...A FEW SHOWERS AND PERHAPS AN
ISOLD THUNDERSTORMS ARE POSSIBLE OVER THE CWA BUT RIGHT NOW
PROBABILITIES ARE INSUFFICIENT TO JUSTIFY PREVAILING SHOWERS OR A
TEMPO GROUP. A REPEAT OF NUMEROUS SHOWERS AND STORMS EXPECTED ON
WED (MAINLY AFTN HOURS) AND COVERED THIS WITH PROB30 GROUPS FOR
NOW...EXCEPT FOR GNV WITH VCTS.

&&

.MARINE...WINDS WILL BE SLY AT ABOUT 10-15 KT AND SEAS OF 2-3 FT.
ONLY MINOR CHANGES ANTICIPATED FOR THE CWF UPDATE. MAIN CONCERNS
OVER THE NEXT 24 HRS WILL BE OFFSHORE MOVING STORMS...MAINLY AFTN
AND EVENING HOURS.

RIP CURRENTS: LOW RISK LIKELY CONTINUING INTO WED DUE TO PREVAILING
OFFSHORE WIND AND ESE SWELLS OF ABOUT 1.5 FT AT 9 SECONDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  88  72  92 /  30  70  40  40
SSI  77  88  76  89 /  20  60  40  50
JAX  73  90  73  92 /  30  60  40  50
SGJ  75  90  74  90 /  60  60  30  40
GNV  72  90  73  91 /  40  60  30  50
OCF  72  90  72  92 /  30  60  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/SHASHY
Hazardous weather outlook, Aug 7, 10:16 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 PM EDT TUE AUG 7 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-090230-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1016 PM EDT TUE AUG 7 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. THE RISK WILL
INITIALLY FOCUS ACROSS NORTHEAST FLORIDA DURING THE EVENING AND
THEN SHIFT TO SOUTHEAST GEORGIA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Aug 8, 3:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT WED AUG 8 2012

GAZ132-149-080830-
ATKINSON-COFFEE-
328 AM EDT WED AUG 8 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EDT...

AT 328 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
AMBROSE TO 8 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...AMBROSE...PEARSON...DOUGLAS...BROXTON...AXSON AND WEST
GREEN THROUGH 430 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3152 8309 3161 8306 3164 8302 3169 8300
      3170 8284 3167 8284 3167 8271 3167 8270
      3129 8266 3128 8270 3123 8270 3119 8267
      3118 8304 3127 8304 3133 8307 3140 8314
      3147 8315
TIME...MOT...LOC 0728Z 267DEG 15KT 3160 8305 3123 8301

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:25 AM EDTSpecial Weather StatementJAXHamilton50 min
Aug 8, 7:28 AM EDTSpecial Weather StatementJAXHamilton47 min
Aug 8, 8:21 AM EDTSpecial Weather StatementJAXHamilton39 min
Aug 8, 12:54 PM EDTSpecial Weather StatementJAXGilchrist51 min
Aug 8, 1:34 PM EDTSpecial Weather StatementJAXAlachua41 min
Aug 8, 1:36 PM EDTSpecial Weather StatementJAXDuval39 min
Aug 8, 1:54 PM EDTSpecial Weather StatementJAXDuval66 min
Aug 8, 2:16 PM EDTSpecial Marine WarningJAX89 min
Aug 8, 2:39 PM EDTSpecial Weather StatementJAXSaint Johns36 min
Aug 8, 2:43 PM EDTSpecial Marine WarningJAX62 min
Aug 8, 2:44 PM EDTSpecial Weather StatementJAXHamilton31 min
Aug 8, 3:16 PM EDTSpecial Weather StatementJAXSaint Johns44 min
Aug 8, 3:37 PM EDTSpecial Weather StatementJAXBaker53 min
Aug 8, 3:48 PM EDTSpecial Marine WarningJAX117 min
Aug 8, 3:55 PM EDTSpecial Weather StatementJAXFlagler35 min
Aug 8, 4:01 PM EDTSpecial Weather StatementJAXMarion29 min
Aug 8, 4:51 PM EDTAreal Flood AdvisoryJAXFlagler54 min
Aug 8, 4:32 AM EDTAreal Flood AdvisoryJAXCoffee118 min
Aug 8, 6:12 AM EDTSpecial Weather StatementJAXPierce48 min
Aug 8, 6:26 AM EDTSpecial Weather StatementJAXAtkinson49 min
Aug 8, 4:05 PM EDTSpecial Weather StatementJAXClinch40 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.